The advice is confusing and frustrating – and right at a time when Americans need it straight.

Instead, they’re left bewildered and even frightened.

Can you take an NSAID like ibuprofen for a fever?

Or is there ever a time when you might avoid it and try something… ANYTHING… else???

Well, friend, you’ve come to the right place today -- because MY advice on ibuprofen hasn’t changed a whit.

I’ve NEVER recommended the stuff!

Even when you absolutely need a mainstream med… as a fever reducer or pain reliever… I wouldn’t put ibuprofen anywhere near the top of the list.

So, let’s take a closer look at WHY this drug… and even the entire NSAID class… is bad news.

And more importantly, let’s go over your other… BETTER… and far safer choices for everyday use.

Ibuprofen is bad news

Millions of people around the world turn to ibuprofen daily for everything from aches to fevers

And almost none of them realize it’s NOT the “safe and effective” med it’s been made out to be.

A report a few years back in the BMJ… about as mainstream a journal as you could possibly name… found that taking NSAIDs can increase the risk of a heart attack by between 20 and 50%.

That’s not a long-term risk. That’s after taking these drugs for just ONE WEEK.

Another study found prescription-strength forms of the drugs can increase the risk of a dangerous irregular heartbeat condition called atrial fibrillation.

And if you have heart failure, NSAIDs are high on the list of meds you should never, ever take – because they can make the condition WORSE!

They can also:

  • INCREASE the risk of stroke
  • RAISE blood pressure
  • DAMAGE the lining of your gut
  • and more.

For those folks ALWAYS taking the meds… for chronic pain conditions like knee osteoarthritis… they could see a spike in ALL of the above risks.

This is why I’d recommend just about ANYTHING else instead of an NSAID -- unless you’re in the rare group of patients sensitive to all other medications and HAVE to take it as a last resort for a short-term problem.

For a chronic battle with arthritis, UC-II collagen can help rebuild and repair your joints – so well in fact, that one study found it’s 240% more effective than glucosamine and chondroitin.

And for fever, first things first: Call your doc. There’s a lot going around out there right now -- and if you have a fever, he needs to tell you what to do.

But sometimes you can’t wait for your doc, and you’ve got to do something NOW.

I’m not going to say acetaminophen (a.k.a. Tylenol) is much better. That’s a drug that cause plenty of problems of its own, especially if you take too much (which is incredibly easy to do without even knowing it).

But if you’re facing a high fever… and need a med to bring it down in a hurry… then acetaminophen's another option right now.

In Your Corner,

Dr. Allan Spreen